Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 24, 2001, 8:40 PM CST for Coffee County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 8:40 PM CST (02:40 UTC)
- Expired
- Nov 24, 2001, 9:30 PM CST
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coffee County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
012 WUUS52 KTAE 250241 SVRTLH ALC031-250330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 840 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COFFEE COUNTY IN ALABAMA * UNTIL 930 PM CST... * AT 840 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES SOUTHWEST OF NEWBY...OR ABOUT 11 MILES NORTHWEST OF ELBA...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWBY BY 845 PM CST... JACK BY 900 PM CST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3162 8615 3141 8620 3163 8590 3163 8606 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 8:00 PM CST, 40 minutes earlier.
Area forecast discussion, Nov 24, 8:00 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EST SAT NOV 24 2001 ...SOUTHEAST ALA-SW GEORGIA AND FL PANHANDLE IN A TORNADO WATCH 821 UNTIL 12 AM EST (11 PM EST).. ACTIVE EVENING SO WILL ISSUE SHORT AFD AND UPDATE AS NECESSARY. CURRENTLY LINE OF SCATTERED THUNDERSTORMS WITH EMBEDDED SUPERCELLS ACROSS GULF NEWD THRU PNS AREA AND INTO NCNTRL ALA. INDIVIDUAL STORMS MOVING NE AROUND 35-40 MPH. MOST ACTIVE WX REMAINS ACROSS SCNTRL ALA IN AREA OF PRE-FRONTAL WARM SECTOR...GOOD LLVL CONFLU AND INTENSE LOW-MID JET AROUND BASE OF SHORT WAVE TROF LIFTING NEWD THRU TENN VALLEY. CLOSER TO HOME...LATEST RADAR PIX SHOW SRN SECTION OF LINE SLOWING AND WEAKENING SOME AS UPPER SUPPORT MOVES FARTHER AWAY...DIURNAL HEATING ENDS AND SOUNDINGS AND OBS INDICATE MORE STABLE AIR. STILL HINT OF BOWING IN VERY STRONG STORMS AROUND COVINGTON COUNTY-JUST WEST OF OUR SE ALA COUNTIES. ITS POSSIBLE THAT A FEW SEVERE STORMS MAY TRANSLATE EWD INTO WATCH AREA...ESPECIALLY SE ALA WITHIN NEXT HOUR AND PANHANDLE DURING LATE EVENING WHERE DEW POINTS REMAIN AROUND 70 DEGREES. SATELLITE AND RADAR INDICATE AIR MASS QUITE COOL AND DRY BEHIND FRONT. UPDATED MARINE PACKAGE EARLIER TO ACCOUNT FOR TOR WATCH AFFECTING ADJACENT COAST OF PANHANDLE. EVENING BUOYS LESS THAN 15 KNOTS WITH SEAS AOB 5 FEET. SCA LIKELY TO BE ELIMINATED WITH LATER PACKAGE. WILL MONITOR WX AND WAIT UNTIL LAST MINUTE B4 ISSUING CWF/ZFP. .TLH... .AL...NONE. .GA...NONE. .FL...NONE. BLOCK
In the hours before
Special weather statement, Nov 24, 6:00 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM EST SAT NOV 24 2001 ALZ065>069-250500- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 600 PM CST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST... FLZ007>015-026-250500- BAY-CALHOUN-COASTAL WALTON-FRANKLIN-GULF-HOLMES-INLAND WALTON- JACKSON-LIBERTY-WASHINGTON- 700 PM EST (600 PM CST) SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST... GAZ120>126-142>145-155-156-250500- BAKER-CALHOUN-CLAY-DECATUR-DOUGHERTY-EARLY-LEE-MILLER-MITCHELL- QUITMAN-RANDOLPH-SEMINOLE-TERRELL- 700 PM EST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 12 AM EST... GAZ127>131-146>148-157>161-250500- BEN HILL-BERRIEN-BROOKS-COLQUITT-COOK-GRADY-IRWIN-LANIER-LOWNDES- THOMAS-TIFT-TURNER-WORTH- 700 PM EST SAT NOV 24 2001 ...THERE IS NO TORNADO WATCH IN EFFECT FOR SOUTH-CENTRAL GEORGIA.... FLZ016>019-027>029-034-250500- DIXIE-GADSDEN-JEFFERSON-LAFAYETTE-LEON-MADISON-TAYLOR-WAKULLA- 700 PM EST SAT NOV 24 2001 ...THERE IS NO TORNADO WATCH IN EFFECT FOR THE FLORIDA BIG BEND... BLOCK
Special weather statement, Nov 24, 6:23 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 723 PM EST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE...EFFECTIVE UNTIL 12 AM EST...11 PM CST. ALZ065>069-250500- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 623 PM CST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM EST... FLZ007>015-026-250500- BAY-CALHOUN-COASTAL WALTON-FRANKLIN-GULF-HOLMES-INLAND WALTON- JACKSON-LIBERTY-WASHINGTON- 723 PM EST (623 PM CST) SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST... GAZ120>126-142>145-155-156-250500- BAKER-CALHOUN-CLAY-DECATUR-DOUGHERTY-EARLY-LEE-MILLER-MITCHELL- QUITMAN-RANDOLPH-SEMINOLE-TERRELL- 723 PM EST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 12 AM EST...
Special weather statement, Nov 24, 6:41 PM CST, 1 hour 59 minutes before
BULLETIN - IMMEDIATE BROADCAST REQUESTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 741 PM EST SAT NOV 24 2001 TORNADO WATCH IN EFFECT UNTIL 12 AM-MIDNIGHT EST (1100 PM CST). THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE ALC031-045-061-067-069-250500- IN ALABAMA THIS WATCH INCLUDES 5 COUNTIES... HENRY...COFFEE...DALE...HOUSTON AND GENEVA FLC005-013-037-045-059-063-077-133-250500- IN FLORIDA THIS WATCH INCLUDES 8 COUNTIES... JACKSON...HOLMES...WASHINGTON...CALHOUN...LIBERTY...BAY...FRANKLIN AND GULF GAC007-037-061-087-095-099-177-201-205-243-253-273-321-250500- IN GEORGIA THIS WATCH INCLUDES 13 COUNTIES... TERRELL...RANDOLPH...LEE...WORTH...CLAY...DOUGHERTY...CALHOUN... EARLY...BAKER...MITCHELL...MILLER...DECATUR AND SEMINOLE REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOS AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:18 PM CST | Tornado Warning | TAE | Coffee | 27 min |
| Nov 24, 9:36 PM CST | Flash Flood Warning | TAE | Coffee | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.